Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2017, 3:48 PM EDT for Clayton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 22, 2017, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
309
WWUS82 KFFC 221948
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT SAT JUL 22 2017
GAZ033-044-055-222030-
North Fulton GA-Clayton GA-South Fulton GA-
348 PM EDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
CLAYTON AND EASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 347 PM EDT...a strong thunderstorm was over East Point, moving
south at 5 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, Union City, Forest Park, Riverdale, College
Park, Fairburn, Morrow, Hapeville, Lake City, Hartsfield-Jackson
Airport, Turner Field, Cascade Heights, Lakewood Park, Sandtown and
Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3376 8453 3373 8435 3365 8435 3355 8434
3354 8444 3355 8444 3355 8446 3354 8450
3354 8452 3363 8467
TIME...MOT...LOC 1947Z 014DEG 6KT 3369 8446
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:34 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 22, 3:34 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
334 PM EDT Sat Jul 22 2017
.SHORT TERM /Tonight through Sunday Night/...
A convergence zone seen on sat pics is the main area of convection
this afternoon. There could be a southward drift to this but for the
most part it will remain across north Georgia where scattered tsra
will continue this afternoon into the evening. Across central GA
forcing mainly driven by daytime heating will be more isolated to
scattered and should dissipate quickly this evening. A surface
trough will become a little more defined Sunday as deeper Gulf
moisture spreads into the CWA. PWs push into the 1.5 to 2.0 inch
range. Have gone with high chance pops closer to the surface trough
across north Georgia Sunday afternoon and low chance pops central.
Temperatures will be a few degrees cooler across the CWA Sunday.
Although heat index values will reach into the 100 to 104 range,
values should stay below 105 keeping the CWA out of heat advisory
criteria for Monday.
17
&&
.LONG TERM /Monday through Saturday/...
Minor adjustments to raise some late week pops in the northern
portion given more consistency on some NW flow influence before
some late period ridging can possibly finally make it into the
area. Refreshed other fcst elements with latest blend, which has
not differed much from before. Previous discussion follows...
Baker
PREV DISCUSSION... /Issued 730 AM EDT Sat Jul 22 2017/
LONG TERM /Sunday Night through Friday/...
The forecast through the extended continues to be characterized by
daily shower and thunderstorm opportunities. At the onset of the
period on Monday, an upper shortwave and approaching cold front will
serve to focus scattered convection, especially by afternoon and
evening during peak daytime heating. Given a moisture rich airmass
with PWATs around 2 inches, locally heavy rainfall can be expected.
Furthermore, as is typical during mid summer with building afternoon
instability, some strong thunderstorms will be possible.
This weakening cold front will continue to linger in the
area through midweek, which will enhance diurnal convection each
day. By late week, the upper levels transition into a northwest flow
pattern. Any disturbances riding into the area will bring additional
shower and thunderstorm chances to the state with the increased
potential for mesoscale convective systems arriving from the
northwest.
High temperatures will not stray too far from normal through the
long-term period, with highs generally near 90 in north Georgia and
into the lower 90s in central Georgia. Low temperatures, meanwhile,
will run a few degrees above normal in the mid-70s with the
exception of cooler temperatures in the mountains.
RW
&&
.CLIMATE...
Records for 07-22
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1932 72 1970 76 1930 58 1947
KATL 102 1993 75 1970 80 1881 59 1947
KCSG 102 1943 80 1970 79 1934 61 1922
KMCN 102 1983 81 1913 79 1983 61 1947
1977
Records for 07-23
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1924 73 1904 79 1983 60 1966
KATL 100 1952 76 1890 78 1943 60 1947
KCSG 103 1952 79 1913 80 1983 63 1947
1943
KMCN 102 1987 75 1919 79 1983 62 1966
1952 1947
1907
&&
.AVIATION...
18Z Update...
VFR conditions will continue through the forecast. Convection will
be scattered today with most of the development across north GA.
Cu will dissipate this evening but redevelop again and a little
more numerous Sunday afternoon. Winds will be light southwest
through the forecast.
//ATL Confidence...18Z Update...
High on all elements.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 74 93 73 90 / 30 40 30 50
Atlanta 75 92 73 89 / 30 40 30 50
Blairsville 70 88 70 84 / 50 50 50 50
Cartersville 73 91 74 88 / 40 40 40 60
Columbus 76 93 75 91 / 30 40 30 60
Gainesville 74 90 73 88 / 40 40 30 50
Macon 75 94 74 91 / 30 40 20 50
Rome 74 92 74 89 / 50 50 40 60
Peachtree City 73 90 73 89 / 30 40 30 60
Vidalia 73 91 74 91 / 20 40 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...
Crisp...Dodge...Dooly...Emanuel...Harris...Houston...Jefferson...
Johnson...Jones...Laurens...Macon...Marion...Monroe...
Montgomery...Muscogee...Peach...Pulaski...Schley...Stewart...
Sumter...Talbot...Taylor...Telfair...Toombs...Treutlen...
Twiggs...Upson...Washington...Webster...Wheeler...Wilcox...
Wilkinson.
&&
SHORT TERM...17
LONG TERM....RW/Baker
AVIATION...17Hazardous weather outlook, Jul 22, 1:05 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 105 PM EDT Sat Jul 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 105 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected across north and central Georgia this afternoon and evening. A couple of strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Additionally, heat index values will be over 100 degrees for much of north and central Georgia this afternoon and evening, with heat index values from 105 to 108 degrees expected in much of central Georgia. A Heat Advisory continues for areas along and south of a Hamilton to Forsyth to Louisville line until 6 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible Sunday through Friday, primarily in the afternoon and evening. Some strong to isolated severe thunderstorms are possible each day. In addition, heat index values in the 100 to 105 degree range will again be possible for much of north and central Georgia on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 22, 2:20 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT SAT JUL 22 2017
GAZ032-033-043-044-221900-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
220 PM EDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL 300
PM EDT...
At 219 PM EDT...a strong thunderstorm was over Jim R Miller Park,
moving southwest at 10 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Smyrna, Powder Springs, Austell,
Lithia Springs, Fair Oaks, Sweetwater Creek State Park, Vinings, Jim
R Miller Park, Six Flags Over Georgia, Dobbins Air Reserve Base and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8457 3389 8444 3371 8455 3375 8469
3386 8473 3387 8472
TIME...MOT...LOC 1819Z 037DEG 10KT 3389 8455
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 22, 2:53 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT SAT JUL 22 2017
GAZ031-032-043-221945-
Douglas GA-Cobb GA-Paulding GA-
253 PM EDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
SOUTHWESTERN COBB AND SOUTHEASTERN PAULDING COUNTIES UNTIL 345 PM
EDT...
At 252 PM EDT...a strong thunderstorm was over Hiram, moving west at
5 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Hiram,
Lake Val-Do-Mar, Lost Mountain Park, Brownsville, New Hope and New
Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3396 8497 3397 8497 3399 8469 3382 8463
3371 8490 3373 8491 3373 8490 3378 8490
3379 8492 3396 8498
TIME...MOT...LOC 1852Z 074DEG 6KT 3389 8475
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 22, 3:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT SAT JUL 22 2017
GAZ033-044-055-222030-
North Fulton GA-Clayton GA-South Fulton GA-
348 PM EDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
CLAYTON AND EASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 347 PM EDT...a strong thunderstorm was over East Point, moving
south at 5 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, East Point, Union City, Forest Park, Riverdale, College
Park, Fairburn, Morrow, Hapeville, Lake City, Hartsfield-Jackson
Airport, Turner Field, Cascade Heights, Lakewood Park, Sandtown and
Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3376 8453 3373 8435 3365 8435 3355 8434
3354 8444 3355 8444 3355 8446 3354 8450
3354 8452 3363 8467
TIME...MOT...LOC 1947Z 014DEG 6KT 3369 8446
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:17 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Jul 22, 2:20 PM EDT | Special Weather Statement | FFC | Cobb | 40 min |
| Jul 22, 2:53 PM EDT | Special Weather Statement | FFC | Paulding | 52 min |
| Jul 22, 3:55 PM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Jul 22, 4:23 PM EDT | Special Weather Statement | FFC | Fayette | 52 min |
| Jul 22, 4:41 PM EDT | Special Weather Statement | FFC | Coweta | 49 min |
| Jul 22, 4:57 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Jul 22, 5:03 PM EDT | Special Weather Statement | FFC | Butts | 42 min |
| Jul 22, 6:14 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Spalding | 46 min |
| Jul 22, 6:23 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 37 min |
| Jul 22, 6:52 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 38 min |
| Jul 22, 6:54 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.